Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Detroit, MI

July 10, 2007Genesee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 10, 2007, 6:55 PM EDT for Genesee County, Michigan. It was in force for 80 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 6:55 PM EDT (22:55 UTC)
Expired
Jul 10, 2007, 8:15 PM EDT
In force
80 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Genesee County, MI

The radar

The Detroit radar (KDTX), 48 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:02 PM EDTTSTM WND DMG1 Se Flushing, MIA THREE-INCH DIAMETER TREE DOWNED ON POWER LINES NEAR FLUSHING AND MORRISH ROADS.
Jul 10, 7:15 PM EDTTSTM WND GST 603 S Clio, MIREPORTED AT THE INTERSECTION OF CLIO AND FRANCES ROADS.
Jul 10, 7:20 PM EDTTSTM WND DMG3 Wsw Mount Morris, MIA TREE LIMB DOWNED ON POWER LINES NEAR THE INTERSECTION OF JENNINGS AND STANLEY ROADS.
Jul 10, 7:33 PM EDTTSTM WND DMG4 Nw Otisville, MISEVERAL TREES DOWN OF UP TO SEVEN INCHES IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 3:54 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 102254
SVRDTX
MIC049-110015-
/O.NEW.KDTX.SV.W.0069.070710T2255Z-070711T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 815 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
  NEAR MONTROSE...OR ABOUT 13 MILES NORTHWEST OF FLINT...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIO AND MOUNT MORRIS BY 710 PM EDT...
  8 MILES NORTHWEST OF GENESEE BY 715 PM EDT...
  7 MILES NORTHWEST OF OTISVILLE BY 725 PM EDT...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4322 8393 4282 8392 4291 8346 4322 8348

$$

SF / MANN
5 follow-up statements
000 
WWUS53 KDTX 102308
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
708 PM EDT TUE JUL 10 2007

MIC049-110015-
/O.CON.KDTX.SV.W.0069.000000T0000Z-070711T0015Z/
GENESEE MI-
708 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
FLUSHING...OR ABOUT 7 MILES WEST OF FLINT...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF CLIO BY 715 PM EDT...
  FLINT AND MOUNT MORRIS BY 720 PM EDT...
  GENESEE...BURTON AND 9 MILES NORTH OF GRAND BLANC BY 730 PM EDT...
  9 MILES NORTH OF ATLAS BY 740 PM EDT...
  DAVISON AND 7 MILES SOUTH OF OTISVILLE BY 745 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4322 8393 4282 8392 4291 8346 4322 8348

$$

MANN
000 
WWUS53 KDTX 102324
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT TUE JUL 10 2007

MIC049-110015-
/O.CON.KDTX.SV.W.0069.000000T0000Z-070711T0015Z/
GENESEE MI-
724 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
MOUNT MORRIS...OR ABOUT NEAR FLINT...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAVISON BY 735 PM EDT...
  OTISVILLE BY 740 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4322 8393 4282 8392 4291 8346 4322 8348

$$

MANN
000 
WWUS53 KDTX 102343
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 PM EDT TUE JUL 10 2007

MIC049-110015-
/O.CON.KDTX.SV.W.0069.000000T0000Z-070711T0015Z/
GENESEE MI-
743 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
FLINT...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURTON AND 6 MILES NORTHWEST OF ATLAS BY 750 PM EDT...
  DAVISON...7 MILES SOUTHEAST OF GENESEE AND 8 MILES NORTHWEST OF
  GOODRICH BY 755 PM EDT...
  8 MILES SOUTHEAST OF OTISVILLE BY 805 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4322 8393 4282 8392 4291 8346 4322 8348

$$

MANN
000 
WWUS53 KDTX 110001
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
801 PM EDT TUE JUL 10 2007

MIC049-110015-
/O.CON.KDTX.SV.W.0069.000000T0000Z-070711T0015Z/
GENESEE MI-
801 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7
MILES WEST OF FLUSHING...OR ABOUT 12 MILES NORTHEAST OF OWOSSO...
MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTROSE...MOUNT MORRIS AND CLIO BY 810 PM EDT...
  GENESEE AND 8 MILES NORTH OF FLINT BY 815 PM EDT...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

LAT...LON 4322 8393 4282 8392 4291 8346 4322 8348

$$

MANN
000 
WWUS53 KDTX 110015
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
815 PM EDT TUE JUL 10 2007

MIC049-110025-
/O.EXP.KDTX.SV.W.0069.000000T0000Z-070711T0015Z/
GENESEE MI-
815 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR GENESEE COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4322 8393 4282 8392 4291 8346 4322 8348

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:54 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 10, 4:54 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT TUE JUL 10 2007

.SHORT TERM...TONIGHT

STRONG LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL TRACK TOWARDS
JAMES BAY OVERNIGHT. GOOD INSTABILITY HAS DEVELOPED AHEAD OF A
STRONG COLD FRONT CURRENTLY EXTENDING SOUTH THROUGH CENTRAL
WISCONSIN. ML CAPES ARE AROUND 2000 J/KG ACROSS THE AREA WITH THE
BEST LOW LEVEL CONVERGENCE FOCUSED ACROSS THE TRI-CITIES AND THUMB.
FURTHER SOUTH...THE COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE MORE
SCATTERED WHERE DEWPOINTS HAVE MIXED DOWN INTO THE LOW TO MID 60S.
HOWEVER...A LAKE BREEZE IS STARTING TO MOVE INLAND FROM THE EASTERN
SHORELINE AND WILL TRIGGER CONVECTION ACROSS ALL OF SOUTHEAST
MICHIGAN.  OUTFLOW BOUNDARIES FROM THESE THUNDERSTORMS ALONG WITH
APPROACHING BOUNDARIES FROM NORTHWEST OHIO...WILL CONTRIBUTE TO
FURTHER DEVELOPMENT. A WATCH HAS BEEN ISSUED FOR OUR NORTHERN CWA
UNTIL 03Z WITH GENERALLY ISOLATED SEVERE THREAT SOUTH OF THIS
AREA.

AS THE PRE-FRONTAL TROUGH OVER EASTERN WISCONSIN MAKES ITS WAY INTO
SOUTHWEST LOWER OVERNIGHT...LOW LEVEL MOISTURE WILL BE ON THE
INCREASE AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG
THE PRE-FRONTAL TROUGH AND COLD FRONT. HAVE CARRIED LIKELY POPS FROM
THIS EVENING THROUGH ABOUT 3 AM ACROSS SOUTHEAST LOWER. THE
STRONGEST LOW LEVEL FRONTAL PUSH IS EXPECTED TO PASS ACROSS NORTHERN
LOWER MICHIGAN. WINDS ABOVE 700MB ARE UNI-DIRECTIONAL OUT OF THE
SOUTHWEST WHICH WILL FAVOR UPSTREAM LINES TO CONTINUE TO TRACK
TOWARDS THE NORTHEAST. THERE IS SOME QUESTION AS TO WHETHER THESE
LINES WILL BE ABLE TO HOLD TOGETHER BRINGING THUNDERSTORMS TO OUR
SOUTHERN COUNTIES OF IF THE LINE WILL SPLIT WITH LESS ACTIVITY TO
THE SOUTH. AT THIS TIME WILL CARRY LIKELY POPS WITH NEGATIVE
SHOWALTER INDICES AND LINGERING ELEVATED INSTABILITY UNTIL THE
FRONT PASSES. WILL CONTINUE TO MONITOR POTENTIAL FOR SEVERE
WEATHER TONIGHT AS SURFACE BASED INSTABILITY WANES.

&&

.LONG TERM...
MODEL CONSENSUS IS FOR THE COLD FRONT TO BE EAST OF SOUTHEAST
MICHIGAN BY 12Z WEDNESDAY...WHICH SEEMS REASONABLE BASED ON CURRENT
TRENDS/SATELLITE IMAGERY. HAVE CONFINED A LOW CHANCE OF POPS TO THE
FAR SOUTHEAST DURING THE MORNING...OTHERWISE MID LEVEL DRY SLOT
ASSOCIATED WITH THIS WELL DEVELOPED UPPER LEVEL CIRCULATION TRACKING
INTO ONTARIO WILL PROVIDE A GOOD DEAL OF SUNSHINE DURING PART OF
WEDNESDAY. THE EARLY JULY INSOLATION WILL HELP OFFSET THE LOW LEVEL
COLD ADVECTION. WITH THE WARM START TO THE DAY...VERY GOOD BOUNDARY
LAYER MIXING EXTENDING ABOVE 850 MB...AND NORTHWEST WINDS...WOULD
EXPECT THE CITY OF DETROIT TO HIT 80 DEGREES WITH LOCATIONS FARTHER
NORTHWEST IN THE MID TO UPPER 70S. WITH SAGINAW BAY WATER TEMPS IN
THE LOWER 70S...WOULD THINK ANY TEMP IMPACT TO THE NORTHERN THUMB
REGION WITH THE LOW LEVEL NORTHWEST FLOW WILL BE MINIMAL...AND HAVE
ADJUSTED TEMPS UP.

DEEP UPPER LEVEL LOW CENTERED OVER JAMES BAY ON THURSDAY...WITH
MULTIPLE SHORTWAVES PIN WHEELING AROUND INTO THE GREAT LAKES REGION.
THE FORECAST FOR THE EXTENDED PERIOD REMAINS VERY DIFFICULT DUE TO
TIMING DIFFERENCES AND HOW FAST THE CENTER OF THE COLD POOL MOVES
OFF TO THE NORTHEAST DURING THE WEEKEND. ALSO...THE LOWER GREAT
LAKES WILL BE EMBEDDED WITHIN A TIGHT LOW LEVEL BAROCLINIC
ZONE...WHICH WILL ALLOW FOR A +/- 5 TO 7 DEGREE BUST POTENTIAL AS WE
HEAD INTO THE WEEKEND.

NOTICEABLE HEIGHT/THERMAL PROFILE DIFFERENCES OVER LOWER MICHIGAN BY
FRIDAY BETWEEN 12Z GFS/UKMET...WITH UKMET MUCH COOLER. THE POSITION
OF THE BAROCLINIC ZONE IS CRITICAL FOR THE WEEKEND FORECAST AS THE
NEXT UPPER WAVE/CLIPPER TYPE SYSTEM SWINGS INTO THE NORTHERN GREAT
LAKES BY LATE SATURDAY. THERE SHOULD BE A GOOD SURGE OF WARM AIR
ADVECTION OUT AHEAD OF THIS WAVE (EJECTED OUT OF THE ROCKIES
RIDGE)...GETTING PINCHED OFF HOWEVER. THE 12Z GFS ENSEMBLE MEAN
ARGUES FOR LOWER HEIGHTS/COOLER AIRMASS COMPARED TO THE OPERATIONAL
RUN...PERSISTING INTO THE WEEKEND...AND WILL LEAN IN THIS DIRECTION.

BASED OFF THE 12Z EUROPEAN AND UKMET...THE CHANCE POPS FOR
SATURDAY...AND ESPECIALLY SATURDAY NIGHT LOOK GOOD WITH STRONG
SHORTWAVE AND ASSOCIATED SURFACE REFLECTION TRACKING THROUGH THE
NORTHERN GREAT LAKES. IT IS A CLOSE CALL FOR SUNDAY CONCERNING
POPS...BUT WILL MAINTAIN DRY WX FOR ANOTHER RUN AS SURFACE COLD
FRONT MOVES THROUGH EARLY SUNDAY MORNING WITH A LARGE SURFACE HIGH
FORECASTED TO BUILD IN THROUGH MONDAY MORNING.

&&

.MARINE...

A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES
TONIGHT...TRIGGERING SCATTERED STRONG TO SEVERE THUNDERSTORMS IN THE
PROCESS. GUSTY SOUTH-SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL
ALSO CAUSE SMALL CRAFT ADVISORY CONDITIONS OVER LAKE HURON. A
STRONG GRADIENT BEHIND THE FRONT WILL CAUSE WINDS TO 30 KNOTS
ACROSS EXTREME NORTHERN LAKE HURON AND WINDS TO 15 TO 25 KNOTS
ACROSS SOUTHERN LAKE HURON. WESTERLY WINDS OF 10 TO 20 KNOTS ARE
THEN EXPECTED DURING WEDNESDAY AND THURSDAY...WITH ANOTHER CHANCE
OF THUNDERSTORMS ON THURSDAY.

&&

.PREV DISCUSSION...ISSUED 206 PM EDT TUE JUL 10 2007

AVIATION...

BREEZY SOUTHERLY WINDS WILL AFFECT ALL TAF SITES THIS AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. GOOD INSTABILITY HAS DEVELOPED
ACROSS SOUTHEAST MICHIGAN AND WILL LIKELY SEE SCATTERED
THUNDERSTORMS DEVELOP ACROSS THE AREA AFTER 19Z...ESPECIALLY NEAR
THE LAKES. TIMING THUNDERSTORMS INTO THE TAF SITES WILL BE
DIFFICULT AS OUTFLOW BOUNDARIES CAUSE NEW DEVELOPMENT. TAFS WILL
BE UPDATED AS WE SEE STORMS DEVELOP AND GET A BETTER HANDLE ON
TIMING. HAVE ALREADY ADDED A TEMPO FOR THUNDERSTORMS INTO MBS AS A
PREFRONTAL TROUGH APPROACHES FROM THE WEST LATE THIS AFTERNOON.
ANY THUNDERSTORM THIS AFTERNOON OR OVERNIGHT MAY BE ACCOMPANIED BY
STRONG WINDS.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA BETWEEN 4-8Z. SHOWERS
AND SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THIS FRONT WITH WINDS
SHIFTING TO THE WEST NORTHWEST BEHIND IT. BREEZY WESTERLY WINDS WILL
CONTINUE INTO WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 8 AM WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...KAHL
LONG TERM....SF
MARINE.......KAHL/SF
AVIATION.....KAHL

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 10, 2:27 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
227 PM EDT TUE JUL 10 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-111830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
227 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AS AN UNSTABLE
ATMOSPHERE DEVELOPS AHEAD OF AN APPROACHING COLD FRONT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THAT DEVELOP
BOTH THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES NEAR THE
SAGINAW VALLEY THROUGH EARLY EVENING. WIND GUSTS TO 60 MPH AND
MARGINALLY SEVERE SIZE HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS TODAY. THUNDERSTORM MOVEMENT WILL BE TO THE
NORTHEAST AT 20 MPH.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT AS A COLD
FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A SLIGHT CHANCE
OF SEVERE WEATHER WITH THUNDERSTORMS ALONG THE FRONT...GENERALLY
BETWEEN 10 PM AND 2 AM. THESE STORMS WILL TRACK TO THE EAST AT 25
MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AND SATURDAY AS UPPER LEVEL
LOW PRESSURE SYSTEMS PASS THROUGH THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE REQUIRED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-111830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
227 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON. PLEASE REFER TO THE LATEST MARINE
FORECAST /NSHDTX/ FOR FURTHER INFORMATION.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AS AN UNSTABLE
ATMOSPHERE DEVELOPS AHEAD OF AN APPROACHING COLD FRONT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THAT DEVELOP
BOTH THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES NEAR THE
SAGINAW BAY AND THE MICHIGAN WATERS OF LAKE ERIE. WIND GUSTS TO
60 MPH AND MARGINALLY SEVERE SIZE HAIL WILL BE POSSIBLE WITH ANY
THUNDERSTORM THAT DEVELOPS TODAY. THUNDERSTORM MOVEMENT WILL BE TO
THE NORTHEAST AT 20 MPH.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT AS A COLD
FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A SLIGHT CHANCE
OF SEVERE WEATHER WITH THUNDERSTORMS ALONG THE FRONT...GENERALLY
BETWEEN 10 PM AND 2 AM. THESE STORMS WILL TRACK TO THE EAST AT 25
MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AND SATURDAY AS UPPER LEVEL
LOW PRESSURE SYSTEMS PASS THROUGH THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE REQUIRED.

KAHL

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 10, 5:02 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     1 N SANFORD             43.69N 84.38W
07/10/2007                   MIDLAND            MI   LAW ENFORCEMENT

            A LARGE TREE WAS DOWNED ON A HOUSE AT BASING LANE AND
            WEST RIVER ROAD.

0413 PM     TSTM WND DMG     3 NNE SANFORD           43.72N 84.36W
07/10/2007                   MIDLAND            MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN AT MERIDIAN JUNIOR HIGH
            SCHOOL.

&&

HATZOS
Local storm report, Jul 10, 5:11 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
511 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 WNW SAGINAW           43.44N 84.00W
07/10/2007                   SAGINAW            MI   TRAINED SPOTTER

            TWO 20 INCH DIAMETER TREES DOWNED. SHINGLES BLOWN OFF A
            BUILDING.

0501 PM     TSTM WND DMG     RICHMOND                42.81N 82.75W
07/10/2007                   MACOMB             MI   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWNED OF UP TO SIX INCHES IN
            DIAMETER AND 3-5 FEET LONG. REPORTED FROM DOWNTOWN
            RICHMOND.

&&

HATZOS
Local storm report, Jul 10, 5:41 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
541 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     ROCHESTER HILLS         42.67N 83.16W
07/10/2007                   OAKLAND            MI   LAW ENFORCEMENT

            A TREE OF APPROXIMATELY EIGHT INCHES IN DIAMETER WAS
            DOWNED NEAR THE INTERSECTION OF ADAMS AND WALTON ROADS.

0516 PM     TSTM WND DMG     3 NNW PORT HURON        43.04N 82.46W
07/10/2007                   ST. CLAIR          MI   TRAINED SPOTTER

            MANY LARGE TREES DOWNED OR UPROOTED ON PARKER ROAD.

&&

HATZOS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:16 PM EDTSpecial Marine WarningDTX119 min
Jul 10, 3:49 PM EDTSevere Thunderstorm WarningDTXMidland45 min
Jul 10, 5:11 PM EDTSevere Thunderstorm WarningDTXSaint Clair34 min
Jul 10, 5:15 PM EDTSpecial Marine WarningDTX53 min
Jul 10, 5:17 PM EDTSpecial Marine WarningDTX48 min
Jul 10, 5:19 PM EDTSevere Thunderstorm WarningDTXMacomb16 min
Jul 10, 6:21 PM EDTSevere Thunderstorm WarningDTXShiawassee69 min
Jul 10, 7:28 PM EDTSevere Thunderstorm WarningDTXLapeer62 min
Jul 10, 7:45 PM EDTSevere Thunderstorm WarningDTXShiawassee24 min
Jul 10, 7:50 PM EDTSpecial Marine WarningDTX105 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.